# SDR CALA0500284

- Difficulty date: August 26, 2005
- Submitted: August 30, 2005
- Operation: Air carrier
- Aircraft: N36207
- Make and model: Boeing 737824
- Aircraft serial: 30579
- Aircraft time: 16,144 hours, 5,870 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6454051
- Condition: Inoperative
- Location: Fwd Bag Bin
- Part time: 16,149 hours, 5,872 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ELECTRICAL ODOR & SMOKE FROM THE LT OVERWING EXIT AREA DURING CLIMBOUT OF EWR AND THE ODOR COULD BE SMELLED IN THE COCKPIT.  THE AIRCRAFT WAS DIVERTED TO PHL.  SMOKE STOPPED ON DESCENT & STARTED AGAIN ON APPROACH.  ACFT LANDED WITHOUT INCIDENT.  MAINTENANCE UNABLE TO DUPLICATE FAILURE DURING AN ENGINE RUN.  THE RT RECIRCULATION FAN (AIR DISTRIBUTION FAN) WAS REMOVED AND REPLACED ALONG WITH THE RT AIR FILTER.  THE ELECTRICAL ODOR CONTINUED SO THE LT AIR DISTRIBUTION FAN AND HEPA FILTER WERE ALSO REMOVED AND REPLACED.  BOTH AIR DISTRIBUTION FANS WERE TESTED AT THE VENDOR AND PASSED ALL PHASES OF FUNCTIONAL TESTING. NO PROBLEM COULD BE CONFIRMED WITH EITHER UNIT.
